Alert archive / Wisconsin / Small Craft Advisories in 2013
Small Craft Advisory 39, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Apr 3, 2013, 3:52 PM CDT. It took effect at Apr 4, 2013, 4:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2013, 3:52 PM CDT (20:52 UTC)
- In effect from
- Apr 4, 2013, 4:00 AM CDT
- Expired
- Apr 4, 2013, 5:00 PM CDT
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
672 WHUS73 KMKX 032052 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 352 PM CDT WED APR 3 2013 ...INCREASING WINDS AND WAVES NEAR SHEBOYGAN THURSDAY... .LOW PRESSURE MOVING THROUGH SOUTH CENTRAL CANADA WILL DRAG A WEAK COLD FRONT DOWN THROUGH CENTRAL LAKE MICHIGAN THURSDAY AFTERNOON. GUSTY SOUTHWEST WINDS ARE EXPECTED NORTH OF PORT WASHINGTON AHEAD OF THIS FRONT. THE PERSISTENT SOUTHERLY WINDS WILL BUILD HIGH WAVES TOWARD THE OPEN WATERS. LMZ643-040500- /O.NEW.KMKX.SC.Y.0039.130404T0900Z-130404T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 352 PM CDT WED APR 3 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 5 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 5 PM CDT THURSDAY. * WINDS: SOUTH 10 TO 15 KNOTS VEERING SOUTHWEST 15 TO 20 KNOTS AROUND MIDNIGHT...THEN VEERING WEST LATE THURSDAY AFTERNOON. WIND GUSTS UP TO 25 KNOTS EARLY THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON. * WAVES: 1 TO 2 FEET BUILDING TO 3 TO 5 FEET EARLY THURSDAY MORNING...THEN SUBSIDING TO 1 TO 2 FEET LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
4 follow-up statements
314 WHUS73 KMKX 040131 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 831 PM CDT WED APR 3 2013 ...INCREASING WINDS AND WAVES NEAR SHEBOYGAN EARLY THURSDAY... .LOW PRESSURE MOVING THROUGH SOUTH CENTRAL CANADA WILL DRAG A WEAK COLD FRONT DOWN THROUGH CENTRAL LAKE MICHIGAN THURSDAY AFTERNOON. GUSTY SOUTHWEST WINDS ARE EXPECTED NORTH OF PORT WASHINGTON AHEAD OF THIS FRONT. THE PERSISTENT SOUTHERLY WINDS WILL BUILD HIGH WAVES TOWARD THE OPEN WATERS. LMZ643-040930- /O.CON.KMKX.SC.Y.0039.130404T0900Z-130404T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 831 PM CDT WED APR 3 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 5 PM CDT THURSDAY. * WINDS: SOUTH 10 TO 15 KNOTS VEERING SOUTHWEST 15 TO 20 KNOTS AROUND MIDNIGHT...THEN VEERING WEST LATE THURSDAY AFTERNOON. WIND GUSTS UP TO 25 KNOTS EARLY THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON. * WAVES: 1 TO 2 FEET BUILDING TO 3 TO 5 FEET EARLY THURSDAY MORNING...THEN SUBSIDING TO 1 TO 2 FEET LATE THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
548 WHUS73 KMKX 040844 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 AM CDT THU APR 4 2013 ...INCREASING WINDS AND WAVES NEAR SHEBOYGAN... .LOW PRESSURE MOVING NORTH OF LAKE SUPERIOR WILL DRAG A WEAK COLD FRONT DOWN THROUGH CENTRAL LAKE MICHIGAN THIS AFTERNOON. GUSTY SOUTHWEST WINDS ARE EXPECTED NORTH OF PORT WASHINGTON AHEAD OF THIS FRONT. THE PERSISTENT SOUTH WINDS WILL BUILD HIGH WAVES TOWARD THE OPEN WATERS. LMZ643-041645- /O.CON.KMKX.SC.Y.0039.130404T0900Z-130404T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 344 AM CDT THU APR 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH WIND GUSTS UP TO 25 KNOTS THROUGH EARLY AFTERNOON....THEN VEERING WEST LATE THIS AFTERNOON AND DIMINISHING. * WAVES: 3 TO 4 FEET...THEN SUBSIDING TO 1 TO 2 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
426 WHUS73 KMKX 041430 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 AM CDT THU APR 4 2013 ...INCREASING WINDS AND WAVES NEAR SHEBOYGAN... .LOW PRESSURE MOVING NORTH OF LAKE SUPERIOR WILL DRAG A WEAK COLD FRONT DOWN THROUGH CENTRAL LAKE MICHIGAN THIS AFTERNOON. GUSTY SOUTHWEST WINDS ARE EXPECTED NORTH OF PORT WASHINGTON AHEAD OF THIS FRONT. THE PERSISTENT SOUTH WINDS WILL BUILD HIGH WAVES TOWARD THE OPEN WATERS. LMZ643-042200- /O.CON.KMKX.SC.Y.0039.000000T0000Z-130404T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 930 AM CDT THU APR 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH WIND GUSTS UP TO 25 KNOTS THROUGH EARLY AFTERNOON...THEN VEERING WEST LATE IN THE AFTERNOON AND DIMINISHING. * WAVES: 3 TO 4 FEET...THEN SUBSIDING TO 1 TO 3 FEET LATE THIS AFTERNOON. WAVES HIGHEST TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
276 WHUS73 KMKX 042034 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CDT THU APR 4 2013 ...GUSTY WINDS NEAR SHEBOYGAN DIMINISHING... .GUSTY WEST WINDS WILL DIMINISH BELOW 25 KNOTS LATE THIS AFTERNOON BEHIND A WEAK COLD FRONT. THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM. LMZ643-042200- /O.CON.KMKX.SC.Y.0039.000000T0000Z-130404T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 334 PM CDT THU APR 4 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH WIND GUSTS UP TO 25 KNOTS WILL BECOME WEST 10 TO 15 KNOTS BY EARLY EVENING...AND VEER NORTH EARLY IN THE EVENING. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET EARLY THIS EVENING. WAVES HIGHEST TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 3:38 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 3, 3:38 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 PM CDT WED APR 3 2013 .TONIGHT AND THURSDAY...FORECAST CONFIDENCE HIGH. HIGH PRESSURE CENTERED OVER LAKE MICHIGAN WILL DRIFT EAST TONIGHT. SOUTHEAST WINDS WILL INCREASE AND BECOME SOUTHWEST EARLY THURSDAY MORNING. A 500MB SHORTWAVE WILL DROP DOWN ACROSS NORTHERN WI LATE TONIGHT AS IT WEAKENS. AT THE SURFACE...A TROUGH ASSOCIATED WITH THIS UPPER SHORTWAVE WILL SWEEP ACROSS NORTHERN WI 09Z TO 15Z THU MORNING...AND THROUGH SOUTHEAST WI 15Z TO 21Z THU AFTERNOON. THERE IS A SMALL POSSIBILITY OF SOME CLOUDS AROUND 4000 FEET WITH LIGHT RAIN SHOWERS OR SPRINKLES TOWARD THE FOND DU LAC AND SHEBOYGAN AREAS MIDDAY THURSDAY...SO KEPT THAT SLIGHT CHANCE IN THERE. ANY PRECIP WOULD BE BRIEF AND LIGHT DUE TO THE DRY LOW LEVELS. ONLY A WIND SHIFT TO THE WEST AND SOME MID LEVEL CLOUDS WILL ACCOMPANY WITH SURFACE TROUGH AS IT MOVES ELSEWHERE ACROSS SOUTHEAST WI. HIGH PRESSURE DRIFTING ACROSS WISCONSIN IS RESPONSIBLE FOR THE SUNNY SKIES AND LIGHT WINDS TODAY. WINDS SHIFTED TO THE EAST NEAR THE LAKE LATE THIS MORNING AS EXPECTED...SO IT WILL BE SLOW TO WARM THERE THE REST OF THE DAY. INLAND AREAS WILL STILL SEE THE MID 40S. THE AIR IS VERY DRY OVER SOUTHERN WI WITH DEWPOINT TEMPS IN THE SINGLE DIGITS. ONLY A FEW CUMULUS CLOUDS ARE EXPECTED THIS AFTERNOON. WARM AIR ADVECTION WILL CONTINUE TONIGHT INTO THURSDAY MORNING FROM THE 925 THROUGH 500 MB LAYER. EXPECT TEMPS TO INCREASE INTO THE UPPER 50S IN THE SOUTH HALF OF THE MKX FORECAST AREA BY THE MIDDLE OF THURSDAY AFTERNOON. .THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. COLD AIR ADVECTION TAKES HOLD THURSDAY NIGHT BEHIND THE DEPARTING COLD FRONT. LEANING TOWARDS THE COOLER SOLUTIONS THURSDAY NIGHT WITH CLEARING SKIES AND DECREASING WINDS EXPECTED AS HIGH PRESSURE APPROACHES. THE HIGH WILL BRING QUIET WEATHER AND SOMEWHAT COOLER TEMPS ON FRIDAY. THE COOLEST TEMPS CAN BE EXPECTED NEAR LAKE MICHIGAN AS A RESULT OF THE NORTHEASTERLY/EASTERLY WINDS AND LAKE TEMPS IN THE UPPER 30S. .FRIDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM. 12Z NAM IS A BIT SLOWER BRINGING PRECIP INTO OUR AREA FROM THE NORTH LATE FRIDAY NIGHT. CONVERSELY...THE 12Z ECMWF BRINGS PRECIP FARTHER SOUTH A BIT SOONER THAN IT DID IN THE 00Z RUN. THE GFS AND GEM BRING IN SOME PRECIP BEFORE 12Z ON SATURDAY...BUT THE GEM SEEMS OVERDONE QPF WISE. BOTH THE ECMWF AND THE NAM SHOW GOOD 850 AND 700 MB Q VECTOR CONVERGENCE OVER THE ENTIRE CWA BY ABOUT 12Z SATURDAY. ALSO...THE 850 LLJ IS SITUATED OVER THE AREA AROUND 12Z SATURDAY WITH STRONG 700 MB OMEGA. NAM SOUNDINGS SHOW A DRY LAYER AROUND 800 TO 700 MB IN THE SOUTHERN HALF OF OUR AREA LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING THAT WOULD HELP POSTPONE THE PRECIP UNTIL THINGS SATURATE. THINKING PRECIP WILL BE ALL RAIN...BUT CAN/T ENTIRELY RULE OUT A MIX IN THE FAR NORTH LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. BEST FORCING WITH THIS SYSTEM SHIFTS EAST IN THE AFTERNOON AND EARLY EVENING. THEN WEAK HIGH PRESSURE AND SLIGHTLY COOLER TEMPS MOVE IN FOR THE DAY SUNDAY. .SUNDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE LOW. STILL QUITE A BIT OF DISAGREEMENT BETWEEN MODELS AND MODEL RUNS FOR THIS PERIOD. ANOTHER SURFACE LOW SWINGS BY TO THE SOUTH LATE SUNDAY NIGHT INTO EARLY MONDAY. MODEL THICKNESSES HAVE BEEN FLUCTUATING WITH THIS SYSTEM AND A MIX OF RAIN AND SNOW LOOKS POSSIBLE LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. COULD SEE SOME PRECIP LINGER ON MONDAY AS THE SYSTEM MOVES AWAY AND AS A POSSIBLE SECOND WEAK UPPER WAVE MOVES BY TO THE NORTH. A LOT OF UNCERTAINTY WITH THE NEXT LOW. THE PREVIOUS ECMWF HAD THE LOW OVER SOUTHERN IOWA AROUND 18Z TUESDAY...BUT THE 12Z RUN HAS THE SURFACE LOW LESS DEVELOPED AND OVER THE TEXAS PANHANDLE THEN...WITH THE UPPER LEVEL LOW FARTHER SOUTHWEST AS WELL. THE NEW ECMWF TAKES THE LOW ENTIRELY TO OUR SOUTH. THE NEW GFS SHOWS SOMETHING COMPLETELY DIFFERENT THAN IT/S PREVIOUS RUN AND THE ECMWF AS WELL. && .AVIATION/00Z TAFS/... VFR CONDITIONS EXPECTED. HIGH PRESSURE CENTERED OVER SOUTHERN LAKE MICHIGAN WILL DRIFT EAST OVERNIGHT. SOUTHEAST WINDS WILL BECOME SOUTHWEST AND INCREASE EARLY THURSDAY MORNING. A WEAK FRONT WILL CROSS SOUTHEAST WI EARLY THU AFTERNOON AND WINDS WILL BECOME WESTERLY. THERE IS A SMALL CHANCE FOR SPRINKLES OR LIGHT RAIN SHOWERS ALONG AND NORTH OF FOND DU LAC TO SHEBOYGAN EARLY THU AFTERNOON WITH THE FRONT. CONDITIONS WILL REMAIN VFR THROUGH THE AREA. && .MARINE... HIGH PRESSURE OVER SOUTHERN LAKE MICHIGAN WILL DRIFT EAST OVERNIGHT. EAST WINDS WILL VEER SOUTHEAST THIS EVENING AND BECOME SOUTHWEST EARLY THURSDAY MORNING. SOUTHWEST WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY MORNING AS LOW PRESSURE PASSES TO THE NORTH. A WEAK FRONT WILL DROP DOWN ACROSS SOUTHEAST WISCONSIN THURSDAY AFTERNOON AND WINDS WILL BECOME WEST...THEN VEER NORTHWEST BY THURSDAY EVENING BEHIND THE FRONT. WIND GUSTS WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA TOWARD SHEBOYGAN AND NORTHWARD LATE TONIGHT INTO THURSDAY MORNING. THEREFORE...ISSUED A SMALL CRAFT ADVISORY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY FROM 4 AM TO 5 PM CDT THURSDAY FOR LMZ643. && TONIGHT/THURSDAY AND AVIATION/MARINE...MRC THURSDAY NIGHT THROUGH WEDNESDAY...MEB
Hazardous weather outlook, Apr 3, 3:44 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 AM CDT WED APR 3 2013 WIZ046-047-051-052-056>060-062>072-040845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 344 AM CDT WED APR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS. LMZ643>646-040845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 AM CDT WED APR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA NEAR SHEBOYGAN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA SATURDAY AND AGAIN MONDAY AND TUESDAY AS A SERIES OF LOW PRESSURE SYSTEMS MOVE ACROSS THE GREAT LAKES. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.